Hail, Bladen
- When
- May 29, 4:49 PM EST to 4:50 PM EST
- Where
- Bladen County, 2.39 mi SSW of Duart
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.766, -78.810
Hail up to the size of pennies was reported along NC Highway 87 W.
A strongly unstable air-mass with steep lapse rates below 600 mb was lifted by the sea breeze. Lift was also provided by the Piedmont/Sandhills trough which allowed convection to develop during the early to mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A strongly unstable air-mass with steep lapse rates below 600 mb was lifted by the sea breeze. Lift was also provided by the Piedmont/Sandhills trough which allowed convection to develop during the early to mid afternoon. By late afternoon and evening, numerous boundary collisions produced severe pulse storms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 29, 2:37 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 337 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY AND PUSH OFF THE COAST SATURDAY MORNING. A WEAK TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE REGION LATE SUNDAY INTO MONDAY. WARM AND GENERALLY DRY CONDITIONS WILL PREVAIL EARLY NEXT WEEK. RAIN CHANCES WILL INCREASE TOWARD THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 2 PM FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AS EXPECTED AND WILL CONTINUE THROUGH THE AFTERNOON. ACTIVITY WILL BEGIN TO DECREASE WITH LOSS OF HEATING...BUT REPRIEVE WILL BE SHORT LIVED. ONGOING ACTIVITY IS BASICALLY DIURNAL IN NATURE AND IS LACKING ANY SIGNIFICANT FORCING. THIS WILL CHANGE IN THE EVENING AS UPPER TROF AXIS APPROACHES FROM THE WEST AND UPPER LEVEL DIVERGENCE INCREASES. STORMS STARTING TO DEVELOP ALONG THE PIEDMONT TROF WILL BEGIN MOVING EAST AHEAD OF ADVANCING COLD FRONT. MOIST UNSTABLE BOUNDARY LAYER AND INCREASED UPPER DYNAMICS WILL ALLOW STORMS TO GAIN STRENGTH AS THE SPREAD EAST. FORECAST AREA REMAINS IN A SLIGHT RISK FOR LATE AFTERNOON AND EVENING WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. COLD FRONT WILL MOVE INTO THE AREA AROUND MIDNIGHT AND PUSH OFF THE COAST EARLY SATURDAY MORNING. STRONG STORMS WELL IN ADVANCE OF THE FRONT MAY USE UP MUCH OF THE INSTABILITY...RESULTING IN LITTLE OR NO PRECIP ASSOCIATED WITH ACTUAL FROPA. WESTERLY FLOW WILL DEVELOP BEHIND THE FRONT USHERING IN DRIER AIR AS THE PERIOD ENDS. LINGERING CLOUD COVER AND LEFT OVER LOW LEVEL MOISTURE WILL HELP KEEP OVERNIGHT LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...COLD FRONT WILL BE PUSHING OFF THE COAST AT THE BEGINNING AT THE PERIOD. AND DRIER AIR WILL WORK OVER THE AREA AND PRECIPITATION IS NOT EXPECTED. THE MOST NOTICEABLE CHANGE WILL BE THE LOWER DEW POINTS AND TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 80S AT THE COAST TO AROUND 90 INLAND. AS FRONTAL BOUNDARY SHIFT FARTHER EAST SOUTHWEST WINDS WILL BECOME ESTABLISHED AND UPPER 80S TO NEAR 90 DEGREES IS EXPECT ACROSS THE COUNTY WARNING AREA. A RESULTANT SEA BREEZE IS EXPECTED TO DEVELOP ON SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 3 PM FRIDAY...A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF LOCAL AREA EARLY MON. THE GFS KEEPS THIS BACK DOOR FRONT STALLED JUST TO OUR NORTH BEFORE IT MOVES BACK NORTH LATE MON...BUT THE NAM PUSHES IT SOUTH THROUGH LOCAL AREA INTO SOUTH CAROLINA. THIS COULD PRODUCE SOME ENHANCEMENT TO AFTN CLOUD DEVELOPMENT FOR MON...ANY SHOWERS SHOULD REMAIN OUT OF THE PICTURE AS PLENTY OF DRY AIR WILL BE AROUND IN THE LOW TO MID LEVELS. EITHER WAY...RETURN FLOW SETS UP AROUND HIGH PRESSURE WHICH MOVES OFF THE MID ATLANTIC COAST LATE MON INTO TUES. IN THE LOW TO MID LEVELS...ABOVE THE SURFACE...FLOW WILL REMAIN OUT OF THE W-NW MON THROUGH EARLY THURS WITH PLENTY OF DRY AIR. EVEN LOW LEVEL MOISTURE REMAINS RELATIVELY LOW AND EXPECT MORE IN THE WAY OF CLOUD DEVELOPMENT ALONG SEA BREEZE BOUNDARY RATHER THAN SHOWERS. PCP WATER REMAINS AROUND 1.25 INCHES OR BELOW FROM MON THROUGH THURS MORNING AND THEREFORE DO NOT EXPECT MUCH ACTIVITY THROUGH THE FIRST HALF OF THE WEEK. WEAK SOUTHERLY RETURN FLOW AT THE SURFACE WILL CONTINUE THROUGH EARLY THURS IN WHICH TIME THE FLOW VEERS AROUND TO THE SW AS A COLD FRONT MAKES ITS WAY SOUTH INTO NORTH CAROLINA. THIS FRONT SHOULD STALL OUT OVER NC AS LOW PRESSURE SYSTEM BEGINS TO TRACK UP THE SOUTHEAST COAST FROM FLORIDA. THIS LOW COULD AFFECT THE COASTAL CAROLINAS BY LATE THURS INTO FRI. THEREFORE WILL ADVERTISE LOWER END POPS IN MORE DIURNAL TYPE SHWR ACTIVITY BY WED THROUGH EARLY THURS AND THEN BETTER CHANCES OF MORE WIDESPREAD ACTIVITY ESPECIALLY ALONG THE COAST HEADING INTO LATE THURS AND FRI. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE SEABREEZE BOUNDARY THIS AFTERNOON. WITH WESTERLY STEERING FLOW SHOWERS AND TEMPO THUNDERSTORMS WILL LIKELY AFFECT THE COASTAL TERMINALS THROUGH 19Z. AFTER 19Z THE ATMOSPHERE NEAR THE COAST SHOULD BE WORKED OVER WITH MOST OF THE INITIAL ENERGY SPENT AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE. OTHER SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DEVELOP ALONG THE PIEDMONT TROUGH AND ALONG A COLD FRONT IN WESTERN NC IN THE NEXT SEVERAL HOURS. TEMPO THUNDERSTORMS WILL BE POSSIBLE AT FLO/LBT 21-01Z. THESE THUNDERSTORMS WILL THEN MOVE EAST TOWARDS THE COASTAL TERMINALS BY THIS EVENING BUT SHOULD DISSIPATE AS THEY MORE INTO A MORE STABLE AIRMASS. OTHER THUNDERSTORMS FORMING ALONG THE COLD FRONT NORTHWEST OF FLO/LBT WILL MOVE SOUTHEAST BUT SHOULD DISSIPATE BEFORE REACHING THE FLO/LBT TERMINALS. A COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS JUST AFTER MIDNIGHT AND THE COASTAL TERMINALS JUST BEFORE SUNRISE. THE WILL BE A SLIGHT CHANCE OF SHOWERS ALONG THE FRONT AS IT MOVES THROUGH. EXTENDED OUTLOOK THROUGH TUESDAY...SLIGHT CHANCE THUNDERSTORMS EARLY SATURDAY AND EARLY MONDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM FRIDAY...SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS WILL INCREASE THIS EVENING AS COLD FRONT APPROACHES AND SURFACE GRADIENT TIGHTENS. SPEEDS WILL TOP OUT IN THE 15 TO 20 KT RANGE OVERNIGHT...JUST BELOW SCEC CRITERIA. SEAS WILL START TO BUILD...BUT WITH SUCH A BRIEF PERIOD OF ENHANCED SOUTHWEST FETCH DO NOT EXPECT SEAS TO BUILD MUCH BEYOND 4 FT. COLD FRONT WILL MOVE ACROSS THE WATERS DURING THE PRE-DAWN HOURS SAT WITH OFFSHORE FLOW IN ITS WAKE. LACK OF STRONG COLD ADVECTION AND MARGINAL PRESSURE GRADIENT WILL KEEP SPEEDS 10 TO 15 KT. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...THE COLD FRONT WILL BE CROSS THE COASTAL WATERS SATURDAY MORNING AND SHIFT OFF THE COAST BY THE AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND NORTHWEST BUT ONLY AT 10 KNOTS. WIND DIRECTIONS ARE EXPECTED TO QUICKLY RETURN TO THE SOUTHWEST AHEAD OF A BACKDOOR COLD FRONT THAT IS EXPECTED TO DROP INTO THE AREA LATE SUNDAY. THE NAM MODEL IS SHOWING A SURGE OF 15 TO 20 KNOT WINDS FROM THE NORTHEAST LATE SUNDAY NIGHT. THIS WILL HAVE TO BE WATCHED CLOSELY. IF THE FRONT SHIFTS FARTHER SOUTH THAN ANTICIPATED THEN WINDS SPEEDS AND SEAS WILL NEED TO BE INCREASED FOR THE SUNDAY NIGHT PERIOD. AT THIS TIME SEAS ARE EXPECTED TO REMAIN AROUND 2 FEET BUT COULD BE HIGHER NORTH OF CAPE FEAR IF SURGE DOES DEVELOP. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...WEAK BACK DOOR FRONTAL BOUNDARY MAY MAKE ITS WAY INTO LOCAL WATERS EARLY MONDAY WHICH COULD PRODUCE A LIGHT NORTHERLY FLOW BEHIND IT...BUT BY MON AFTN WINDS WILL VEER BACK AROUND TO THE SOUTH. A LIGHT SOUTHERLY RETURN FLOW WILL SET UP LATE MON THROUGH EARLY WED NIGHT. SHOULD SEE A LITTLE HIGHER WINDS EACH AFTERNOON CLOSER TO THE COAST DUE TO THE SEABREEZE...BUT OVERALL EXPECT WINDS MOST OF THE TIME 10 KT OR LESS. SEAS SHOULD REMAIN 2 FT OR LESS THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...III SHORT TERM...HAWKINS LONG TERM...RGZ AVIATION...MRR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT FRI MAY 29 2009 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-301900- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 248 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-301900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. III
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 303 PM EDT FRI MAY 29 2009 NCZ096-292000- BLADEN- 303 PM EDT FRI MAY 29 2009 AT 302 PM EDT...STRONG THUNDERSTORMS WERE...3 MILES NORTHWEST OF ELKTON...OR 9 MILES SOUTH OF ELIZABETHTOWN....MOVING EAST AT 15 MPH. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... ABBOTTSBURG...ELKTON...LAGOON...LISBON...CLARKTON AND WHITE LAKE. DIME SIZE HAIL HAS BEEN REPORTED WITH SOME OF THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN FIELD. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. III
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 338 PM EDT FRI MAY 29 2009 NCZ097-292015- PENDER- 338 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS IN NORTHWESTERN PENDER COUNTY... AT 338 PM...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF HARRELLS...OR 11 MILES SOUTHWEST OF WALLACE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE PENDERLEA...WILLARD AND WATHA. TRAVELERS ALONG U.S. HIGHWAY 421 NEAR THE SAMPSON COUNTY LINE...AND INTERSTATE 40 AND HIGHWAY 117 NORTH OF WATHA SHOULD EXERCISE CAUTION. EXPECT SUDDEN LOWERING OF VISIBILITIES IN HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF PORCHES. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 429 PM EDT FRI MAY 29 2009 NCZ099-SCZ034-292115- COLUMBUS-HORRY- 429 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS JUST WEST OF TABOR CITY - MOVING NORTHEAST... AT 429 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 5 MILES NORTHWEST OF GREEN SEA...OR 11 MILES EAST OF MULLINS....MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE GREEN SEA...SIDNEY...TABOR CITY...WILLIAMS AND CERRO GORDO. TRAVELERS ALONG PORTIONS OF SOUTH CAROLINA HIGHWAY 9 WILL ENCOUNTER REDUCED VISIBILITIES IN HEAVY RAINFALL AND SMALL HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN FIELD. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 456 PM EDT FRI MAY 29 2009 SCZ046-292200- GEORGETOWN- 456 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING WERE MOVING INTO SOUTHERN GEORGETOWN COUNTY... AT 449 PM EDT...STRONG THUNDERSTORMS WERE JUST ENTERING GEORGETOWN COUNTY...6 MILES WEST OF WAMBAW CORNER...OR 11 MILES NORTHWEST OF MCCLELLANVILLE...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAIN AND FREQUENT LIGHTNING AS THEY MOVE RAPIDLY OFF TO THE NORTHEAST ACROSS COASTAL GEORGETOWN COUNTY. COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...MURRELLS INLET...GRAVES...JACKSON...LAMBERT...LITCHFIELD BEACH...NORTH SANTEE...OATLAND...PLANTERSVILLE...SAMPIT AND PAWLEYS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 526 PM EDT FRI MAY 29 2009 NCZ087-292215- ROBESON- 526 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS OVER NORTHERN HORRY COUNTY...LOCATION***... AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF LUMBERTON AND ANOTHER STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF PARKTON. BOTH STORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. THESE THUNDERSTORMS ARE CURRENTLY PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS. THESE STORMS ALSO ARE IN AN ENVIRONMENT WHERE THEY POSSIBLY COULD DEVELOP INTO SEVERE THUNDERSTORMS IN THE NEXT HALF HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER UPDATES OR WARNINGS. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ROBESON COUNTY UNTIL 10 PM. & STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HAWKINS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL LORIS 34.06N 78.89W
05/29/2009 E1.00 INCH HORRY SC CO-OP OBSERVER
COOP OBSERVER REPORTED QUARTER SIZED HAIL OR LARGER ALONG
ROUTE 9 IN LORIS.
&&
RANThe Wilmington radar (KLTX), 93 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
6 hail. Local standard time, as filed.
Hail up to the size of pennies was reported along NC Highway 87 W.
A trained spotter measured hail up to the size of 1 and 1/8 inches.
Hail up to the size of quarters was reported.
Hail up to the size of golf balls was reported.
Hail up to the size of quarters was reported.
Hail up to the size of pennies was reported near the intersection of NC Highway 904 and NC Highway 41 S.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2009Every state in 2009This day in weather historyWarnings in North Carolina, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165493, 165486, 165487, 165488, 165491, 165494.